If color or shape of generic pills changes, patients may stop taking them
Generic medications that are identical on the inside can look different on the outside, depending on the manufacturer. But those differences in shape and color could be causing confusion among patients, leading some to stop taking much-needed medications, according to a study published Monday in the Annals of Internal Medicine. Researchers from Brigham and Women’s Hospital in Boston studied the pill-taking habits of more than 10,000 patients across the country who had been hospitalized after a heart attack between 2006 and 2011. In the first year after such an event, it is critical that patients take certain medications, such as beta blockers and cholesterol-lowering statins.
- How Top-Ranked MA Plans Earn Their Stars
- Readmissions: No Quick Fix to Costly Hospital Challenge
- How Hospitals Can Become 'Upstreamists'
- 4 Ways to Lower the Cost to Collect from Self-Pay Patients
- WellPoint Dominates Nearly Half of Markets, AMA Says
- CMS Offers Some ACOs $114M for 'Upfront' Costs
- 4 Tips for Managing Employed Physicians
- House Calls Key to Pioneer ACO Success
- Ebola: Second TX Nurse Diagnosed After Improper Protective Gear Application
- Providers Ask HHS to Address EHR Interoperability Barriers